MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332097
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Epidural catheter (perifix fx springwound epidural catheter 19 gauges closed tip) was used to enter epidural space on a laboring patient.Epidural space was entered through midline approach without trauma.Epidural cath was threaded through tuohy needle but resistance was felt at the 13-15cm mark.Attempted to readjust needle and tried to advance cath but met with resistance again.Decision was made to completely remove cath however there was resistance when attempted to remove and the cath appeared to stretch.Attempted to remove tuohy needle with cath together but once tuohy needle was out, 6cm of cath remained in skin.Multiple attempts made and in multiple different positions but unable to remove cath.The following day options provided to patient and patient requested to have the catheter pulled.During retraction of the cath a "piece broke off".General surgery consulted to perform small incision cut down with exploration of dermal and epidermal layer (per ct imaging impression) but was unable to locate the remaining catheter.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 twelfth avenue
bethlehem PA 18018
MDR Report Key15264685
Report Number15264685
Device Sequence Number5871294
Product Code OGE
UDI-Device Identifier04046964177354
UDI-Public04046964177354
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2022
Report Date (Section F) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number332097
Device Catalogue Number332097
Device Lot Number0061820523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/22/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight83 KG
Patient RaceWhite
Date Report Sent to FDA08/17/2022